On Range Inclusion of Polynomials Applying Interval Arithmetic

Shinya Miyajima*, Masahide Kashiwagi

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


Interval arithmetic is able to be applied when we include the ranges of various functions. When we include them applying the interval arithmetic, the serious problem that the widths of the range inclusions increase extremely exists. In range inclusion of polynomials particularly, Horner's method and Alefeld's method are well known as the conventional methods which mitigates this problem. The purpose of this paper is to propose the new methods which are able to mitigate this problem more efficiently than the conventional methods. And in this paper, we show and compare the efficiencies of the new methods by some numerical examples.

Original languageEnglish
Pages (from-to)725-731
Number of pages7
JournalIEICE Transactions on Fundamentals of Electronics, Communications and Computer Sciences
Issue number3
Publication statusPublished - 2004 Mar


  • Interval arithmetic
  • Numerical computation with guaranteed accuracy
  • Polynomial
  • Range inclusion

ASJC Scopus subject areas

  • Signal Processing
  • Computer Graphics and Computer-Aided Design
  • Electrical and Electronic Engineering
  • Applied Mathematics


Dive into the research topics of 'On Range Inclusion of Polynomials Applying Interval Arithmetic'. Together they form a unique fingerprint.

Cite this